Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2022, 1:52 AM CDT for 6 counties in Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2022, 1:52 AM CDT (06:52 UTC)
- Expired
- Apr 23, 2022, 2:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:58 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 23, 12:56 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.1
The text
As transmitted.
841
WUUS53 KDDC 230652
SVRDDC
KSC067-069-081-119-175-189-230745-
/O.NEW.KDDC.SV.W.0032.220423T0652Z-220423T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
152 AM CDT Sat Apr 23 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Seward County in southwestern Kansas...
Southeastern Grant County in southwestern Kansas...
Meade County in southwestern Kansas...
Eastern Stevens County in southwestern Kansas...
Southern Gray County in southwestern Kansas...
Haskell County in southwestern Kansas...
* Until 245 AM CDT.
* At 152 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Hickok to 11 miles southeast of
Feterita, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Liberal and Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10141 3773 10110 3773 10021 3748 10022
3747 10017 3700 10030
TIME...MOT...LOC 0652Z 263DEG 36KT 3767 10116 3702 10137
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HOVORKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:25 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 23, 1:25 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 125 AM CDT Sat Apr 23 2022 ...Updated Short Term, Long Term and Fire Weather Discussions... .SHORT TERM...(Today and tonight) Issued at 115 AM CDT Sat Apr 23 2022 Thunderstorms along and ahead of a dry line will cross south central Kansas early this Saturday morning. Behind this boundary a gusty southwest to west wind at 15 to 25 mph will be possible with higher gusts likely through late day. Afternoon dew points are expected to range from 15 to 25 degrees which will result in humidity values falling back into the 10 to 15 percent range by late day. The combination of these winds and low humidity values will create critical fire weather conditions and as a result have upgraded the fire watch to a red flag warning for this Saturday afternoon. As for temperatures today...clearing skies from west to east during the day is expected and based on the forecast afternoon temperatures near the top of the mixed layer it appears that the temperatures will warm into the upper 70s to lower 80s. Once again the exception will be across west central and north central Kansas. In these locations the highs will be closer to 70 to 75 degrees given the timing of the cold frontal passage. Tonight the winds will decrease as an area of high pressure begins to build into the west central high plains. Clear skies and decreasing winds will result in lows tonight falling back into the 35 to 45 degree range. .LONG TERM...(Sunday through Friday) Issued at 115 AM CDT Sat Apr 23 2022 Sunday through Monday an area of high pressure will build across western Kansas. Temperatures will be on the cool side both days based on the 900-850mb temperature trend. The coolest temperatures will be Sunday night and Monday. On Sunday night the lows will fall back into the 30s with a decent signal of lows near 32 degrees Monday morning north and west of the Garden City area. Later shifts will have to monitor an upper level disturbance as it crosses the west central high plains Sunday night. At this time it appears only clouds will accompany this upper wave but a few models do suggest that some very light precipitation will also be possible across extreme southwest Kansas. A warming trend will then return to southwest Kansas mid to late week as an upper level ridge builds across the Rockies and out into the Western High Plains. Gusty south winds will also be developing late week as a trough of low pressure at the surface develops along the lee of the Rockies. Gusty winds and dry conditions mid to late week will produce a favorable environment for increasing fire danger returning to all of southwest Kansas. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1200 AM CDT Sat Apr 23 2022 BUFR soundings continue to indicated boundary layer winds 40 knots or greater with +60 knot winds possible through at least 09z in the 1500 to 2000ft AGL level. Surface winds overnight will range from 30 to 35 knots with a few gusts up to 50 knots being possible at times. A line of thunderstorms will cross southwest Kansas overnight with the best chance for convection being in the Garden City and Liberal areas between 07z and 09z Saturday. Convection will cross the Hays and Dodge City area between 08z and 11z Saturday. Once these storms passe the strong south winds will shift to the southwest and decrease into the 20 to 25 knot range. VFR ceilings in the 4000ft to 8000ft AGL level overnight will give way to clearing skies once these thunderstorms pass. && .FIRE WEATHER... Issued at 115 AM CDT Sat Apr 23 2022 A surface boundary/dryline will move across south central Kansas early today and behind this surface boundary a west to southwest wind at 15 to 25 mph can be expected through late day. The combination of these gusty winds and humidity values falling back into the 10 to 15 percent will produce dangerous fire weather conditions across all of southwest Kansas this Saturday afternoon. Open fires can quickly escape and be difficult to control. Outdoor burning should not be attempted today. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 78 41 69 / 50 0 0 0 GCK 51 76 38 66 / 60 0 0 0 EHA 50 75 38 67 / 30 0 0 0 LBL 53 78 39 69 / 30 0 0 0 HYS 58 79 42 68 / 70 0 0 0 P28 65 84 47 74 / 40 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 4 AM CDT /3 AM MDT/ early this morning for KSZ030-031-043>046-061>066-074>081-084>090. Fire Weather Watch from noon CDT /11 AM MDT/ today through this evening for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Apr 22, 2:05 PM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 205 PM CDT Fri Apr 22 2022 KSZ030-031-043>046-061>066-074>081-084>090-231915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 205 PM CDT Fri Apr 22 2022 /105 PM MDT Fri Apr 22 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Two rounds of storms will be possible for tonight. Storms could be possible after 6 PM along a dry line for areas roughly along and west of highway 83. Main threat with these storms will be large hail 2 inches in diameter or larger and gusty winds. An isolated tornado can't be ruled out, however the overall environment doesn't look favorable for tornado develop. A second round of storms is forecast to develop in northwest Kansas and will evolve into a squall line after midnight as it moves eastward. The main threat with these storms will be wind gusts over 70 mph. The best chance of storms will be along the I-70 corridor with lesser chances as you move south. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Days 2-7 Discussion ------------------- Elevate risk of fire weather for Saturday as winds will be out of the southwest at 20-30 mph with higher gusts and relative humidity values falling to 10-12% Days 2-7 Hazards ---------------- * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk * Monday - Fire weather: Elevated risk * Tuesday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Thursday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 6 PM this evening. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
In the hours before
Local storm report, Apr 22, 10:31 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 5 SE HEALY 38.55N 100.54W
04/22/2022 E2.00 INCH LANE KS EMERGENCY MNGR
&&Local storm report, Apr 23, 12:59 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM NON-TSTM WND GST 1 ENE GARDEN CITY 37.98N 100.84W
04/23/2022 M74 MPH FINNEY KS MESONET
MESONET STATION KS010 US-50 @ K-156 BRIDGE
GARDEN CITY.
&&
RMLLocal storm report, Apr 23, 1:02 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
102 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM NON-TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
04/23/2022 M63 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
&&
RMLLocal storm report, Apr 23, 1:08 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
108 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 1 ESE SCOTT STATE LAKE 38.68N 100.90W
04/23/2022 M58 MPH SCOTT KS MESONET
MESONET STATION K5SCT 1 ESE SCOTT STATE
LAKE.
&&
RMLLocal storm report, Apr 23, 1:41 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
141 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM NON-TSTM WND GST 3 W BLOOM 37.49N 99.96W
04/23/2022 M62 MPH FORD KS MESONET
MESONET STATION DW9907 BLOOM.
&&
RMLLocal storm report, Apr 23, 1:42 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
142 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
04/22/2022 M65 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
&&
RMLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 40 min |
| Apr 22, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 34 min |
| Apr 22, 7:44 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Apr 22, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 26 min |
| Apr 22, 8:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 51 min |
| Apr 22, 8:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 34 min |
| Apr 22, 8:52 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 53 min |
| Apr 22, 9:04 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 56 min |
| Apr 22, 9:12 PM CDT | Special Weather Statement | DDC | Trego | 48 min |
| Apr 22, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 16 min |
| Apr 22, 10:25 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 25 min |
| Apr 22, 11:34 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 56 min |
| Apr 23, 12:30 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 60 min |
| Apr 23, 12:39 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 66 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny, Lane, Scott | 61 min |
| Apr 23, 1:03 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Morton, Stanton and 1 more | 57 min |
| Apr 23, 1:55 AM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 19 hr |
| Apr 23, 1:55 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 65 min |
| Apr 23, 1:58 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Lane, Ness, Trego | 62 min |
| Apr 23, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Gray, Kiowa, Meade and 1 more | 78 min |
| Apr 23, 2:44 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Ness, Pawnee | 76 min |
| Apr 23, 2:47 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Pawnee, Rush, Trego | 73 min |
| Apr 23, 3:50 AM CDT | Special Weather Statement | DDC | Clark, Comanche, Kiowa, Pratt | 70 min |
| Apr 23, 3:52 AM CDT | Special Weather Statement | DDC | Edwards, Pawnee, Stafford | 68 min |
| Apr 23, 4:55 AM CDT | Special Weather Statement | DDC | Stafford | 35 min |
| Apr 23, 4:57 AM CDT | Special Weather Statement | DDC | Barber, Comanche, Pratt | 78 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.